Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 9, NWS Flagstaff, AZ

April 14, 20085 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 14, 2008, 2:18 PM MST for 5 counties in Arizona. It took effect at Apr 15, 2008, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 2:18 PM MST (21:18 UTC)
In effect from
Apr 15, 2008, 10:00 AM MST
Expired
Apr 15, 2008, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2739 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 142118
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
218 PM MST MON APR 14 2008


AZZ004>018-037>040-150530-
/O.NEW.KFGZ.WI.Y.0009.080415T1700Z-080416T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
218 PM MST MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE OVER NORTHERN ARIZONA ON TUESDAY
MORNING CONTINUING INTO TUESDAY EVENING. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE COMMON DURING THE
ADVISORY PERIOD.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
5 follow-up statements
000 
WWUS75 KFGZ 150245
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
745 PM MST MON APR 14 2008

AZZ004>018-037>040-151300-
/O.CON.KFGZ.WI.Y.0009.080415T1700Z-080416T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
745 PM MST MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY.

SOUTHWEST WINDS WILL INCREASE OVER NORTHERN ARIZONA ON TUESDAY
MORNING CONTINUING INTO TUESDAY EVENING. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE COMMON DURING THE
ADVISORY PERIOD.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 151051
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
351 AM MST TUE APR 15 2008

AZZ004>018-037>040-151900-
/O.CON.KFGZ.WI.Y.0009.080415T1700Z-080416T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
351 AM MST TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL PRODUCE VERY WINDY CONDITIONS
ACROSS ALL OF NORTHERN ARIZONA TODAY. SOUTHWEST WINDS OF 15 TO 25
MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED BY LATE MORNING...
INCREASING TO 25 TO 40 MPH WITH GUSTS TO 50 MPH BY THIS
AFTERNOON. WINDS WILL SLOWLY DIMINISH DURING THE EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
AND CAN ALSO PRODUCE AREAS OF REDUCED VISIBILITY OWING TO BLOWING
SAND AND DUST.

$$
000 
WWUS75 KFGZ 151927
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1227 PM MST TUE APR 15 2008

AZZ004>018-037>040-160300-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-080416T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
1227 PM MST TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL PRODUCE VERY WINDY CONDITIONS
ACROSS ALL OF NORTHERN ARIZONA TODAY. SOUTHWEST WINDS 25 TO 40
MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED INTO THE EARLY EVENING
HOURS. WINDS WILL SLOWLY DIMINISH AFTER DARK.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
AND CAN ALSO PRODUCE AREAS OF REDUCED VISIBILITY OWING TO BLOWING
SAND AND DUST.

$$
000 
WWUS75 KFGZ 160139
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
639 PM MST TUE APR 15 2008

AZZ004>018-037>040-160300-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-080416T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
639 PM MST TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE WINDY
CONDITIONS. EXPECT SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45
MPH THROUGH THE EARLY EVENING HOURS. WINDS WILL SLOWLY DIMINISH
AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
AND CAN ALSO PRODUCE AREAS OF REDUCED VISIBILITY OWING TO BLOWING
SAND AND DUST.

$$
000 
WWUS75 KFGZ 160257
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
757 PM MST TUE APR 15 2008


AZZ004>018-037>040-160400-
/O.EXP.KFGZ.WI.Y.0009.000000T0000Z-080416T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
757 PM MST TUE APR 15 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE BEGUN TO DECREASE IN INTENSITY THIS EVENING...AND
WIDESPREAD WIND ADVISORY LEVEL WINDS ARE NOT EXPECTED AFTER 
8 PM MST. AS A RESULT...THE WIND ADVISORY ACROSS NORTHERN ARIZONA 
IS BEING ALLOWED TO EXPIRE.

PEAK WIND GUSTS REPORTED INCLUDE:

TUBA CITY.................. 57 MPH.
FLAGSTAFF.................. 55 MPH.
WINDOW ROCK................ 55 MPH.
GRAND CANYON AIRPORT....... 53 MPH.
WINSLOW.................... 51 MPH.
PETRIFIED FOREST........... 49 MPH. 
SAINT JOHNS................ 47 MPH. 
RED MESA................... 46 MPH.
GREER...................... 45 MPH. 
SHOW LOW................... 44 MPH. 
PAGE....................... 41 MPH.
PRESCOTT................... 38 MPH.

FOR WEDNESDAY...WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH 
GUST TO NEAR 40 MPH ARE EXPECTED BUT WILL REMAIN GENERALLY BELOW 
WIND ADVISORY CRITERIA.

$$
MCCOLLUM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:25 AM MST, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 14, 9:25 AM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 AM MST MON APR 14 2008

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO PRODUCE WARM WEATHER
ACROSS ARIZONA FOR ONE MORE DAY WITH BREEZY AFTERNOON WINDS. A LOW
PRESSURE SYSTEM WILL APPROACH THE AREA ON TUESDAY PRODUCING STRONG
WINDS. ON WEDNESDAY...LOWER TEMPERATURES AND CONTINUED WINDY
CONDITIONS CAN BE EXPECTED. THERE WILL BE A SLIGHT CHANCE OF SHOWERS
ALONG AND NORTH OF I-40 ON WEDNESDAY.

&&

.DISCUSSION...THE HIGH PRESSURE RIDGE OVER ARIZONA TODAY WILL MOVE
EASTWARD AS A LOW PRESSURE TROUGH MOVES ON THE WEST COAST.
SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF THE APPROACHING TROUGH.
HIGH TEMPERATURES WILL REMAIN 10 TO 15 DEGREES ABOVE NORMAL TODAY.
ON TUESDAY...A COLD FRONT ASSOCIATED WITH THE WEST COAST TROUGH WILL
WILL DRAMATICALLY INCREASE THE SOUTHWEST WINDS WITH SUSTAINED WIND
SPEEDS OF 20 TO 35 MPH AND GUSTS RANGING FROM 40 TO 50 MPH ACROSS
MUCH OF THE NORTHLAND. WILL BE ISSUING A WIND ADVISORY FOR MOST IF
NOT ALL OF ZONES FOR TUESDAY WITH AFTERNOON PACKAGE.

THE COLD FRONT...WHICH IS EXPECTED TO MOVE INTO ARIZONA STARTING ON
TUESDAY NIGHT...WILL BE FAIRLY DRY AND THE CHANCES FOR MEASURABLE
PRECIPITATION THROUGH WEDNESDAY WILL REMAIN AT OR BELOW 10 PERCENT.

ON WEDNESDAY...TEMPERATURES WILL DECREASE BY 5 TO 15 DEGREES AS THE
COLDER AIRMASS MOVES INTO THE STATE. MOST AREAS WILL SEE BREEZY WEST
TO NORTHWESTERLY WINDS WITH HIGHER WINDS POSSIBLE ALONG THE NEW
MEXICO BORDER.

FOR THURSDAY INTO NEXT WEEKEND...MODELS CONTINUE TO SHOW A LONGWAVE
TROUGH OVER THE WESTERN UNITED STATES. THE MAIN IMPACT OF THIS
PATTERN WOULD BE INCREASING WINDS THROUGH THE PERIOD ALONG WITH NEAR
NORMAL TEMPERATURES.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS FOR THE
DURATION OF THE 24 HR FORECAST PERIOD. SOUTHWEST WINDS WILL INCREASE
TO 12 TO 20 KTS FOR MANY LOCATIONS BY 18Z-20Z. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING FOR ALL OF NORTHERN AZ EXCEPT THE
HIGHER ELEVATIONS OF THE KAIBAB PLATEAU...SEE PHXRFWFGZ FOR DETAILS.
SEE FWFFGZ FOR FURTHER DISCUSSION OF DAYS 1 AND 2.

WEDNESDAY THROUGH FRIDAY...A STRONG COLD FRONT WILL AFFECT THE
REGION ON WEDNESDAY BRINGING A DECREASE IN TEMPERATURES...CONTINUED
GUSTY WINDS...AND A SLIGHTLY MORE MOIST AIRMASS. CRITICAL FIRE
WEATHER CONDITIONS MAY STILL PERSIST EAST OF FLAGSTAFF AND BELOW
6000 FEET WEDNESDAY. BY THURSDAY AND FRIDAY...EXPECT HIGH PRESSURE
TO RETURN WITH LIGHTER WINDS AND WARMING AFTERNOON TEMPERATURES.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR ALL FIRE WX
ZONES FROM TUESDAY MORNING UNTIL TUESDAY EVENING.

&&

PUBLIC.......MAS
AVN/FIREWX...KD

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 14, 5:14 AM MST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
514 AM MST MON APR 14 2008

AZZ004>018-037>040-150700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
514 AM MST MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL APPROACH THE AREA
ON TUESDAY AND MOVE ACROSS ARIZONA ON WEDNESDAY. THIS SYSTEM WILL
BRING STRONG AND GUSTY WINDS TO THE AREA. SOUTHWEST WINDS WILL BE
SUSTAINED AT 20 TO 35 MPH WITH GUSTS RANGING FROM 40 TO 50 MPH
WITH LOCALLY HIGHER GUSTS ARE POSSIBLE.

A FIRE WEATHER WATCH IS IN EFFECT FOR ALL FIRE WEATHER ZONES FROM TUESDAY
MORNING THROUGH TUESDAY AFTERNOON DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITIES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 1:44 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai31 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.